# SDR CA190716009

- Difficulty date: June 29, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 18,842 hours
- Engine: Allsn 250C20
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Part number: UNKNOWN
- Condition: Faulty
- Location: Directional
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) IT WAS REPORTED TO BELL:SHORTLY AFTER TAKEOFF, SMOKE STARTED TO FILL THE COCKPIT. THE PILOT TURNED OFF THE BATTERY, OPENED THE SIDE WINDOW, AND MADE AN EMERGENCY LANDING BACK AT THE POINT OF DEPARTURE. ONCE ALL ELECTRICAL POWER HAD BEEN TURNED OFF, INCLUDING THE GENERATOR, THE SMOKE CEASED. SUBSEQUENT INSPECTION REVEALED A FAULTY DIRECTIONAL GYRO. (TC# 20190716009)
